Alert archive / Vermont / Flash Flood Warnings in 2013
Flash Flood Warning 15, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 3, 2013, 1:50 PM EDT for Chittenden County, Washington County, Vermont. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2013, 1:50 PM EDT (17:50 UTC)
- Expired
- Jul 3, 2013, 10:08 PM EDT
- In force
- 8 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chittenden County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 21 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 2:33 PM EDT | FLASH FLOOD | 2 Nnw Huntington, VT | SHERMAN HOLLOW ROAD CLOSED DUE TO FLOODING |
| Jul 3, 2:48 PM EDT | FLASH FLOOD | Huntington, VT | NUMEROUS ROADS FLOODED OR WASHING OUT INCLUDING HAPPY HOLLOW ROAD AND EAST STREET |
| Jul 3, 3:35 PM EDT | FLASH FLOOD | 2 N Huntington, VT | HUNTINGTON ROAD FLOODED NEAR MAYO ROAD |
| Jul 3, 3:36 PM EDT | FLASH FLOOD | 3 Ene Hinesburg, VT | NUMEROUS ROADS FLOODED OR WASHED OUT IN HINESBURG INCLUDING HAYDEN HILL...MEADOW...AND TEXAS HILL ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
557 WGUS51 KBTV 031750 FFWBTV VTC007-023-032145- /O.NEW.KBTV.FF.W.0015.130703T1750Z-130703T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 150 PM EDT WED JUL 3 2013 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT... EAST CENTRAL CHITTENDEN COUNTY IN NORTHWEST VERMONT... * UNTIL 545 PM EDT. * AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE... ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUNTINGTON...RICHMOND...HINESBURG...BOLTON. IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING... AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY. && LAT...LON 4444 7306 4444 7279 4429 7282 4432 7313 $$ MUCCILLI
4 follow-up statements
677 WGUS71 KBTV 031859 FFSBTV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 259 PM EDT WED JUL 3 2013 VTC007-023-032145- /O.CON.KBTV.FF.W.0015.000000T0000Z-130703T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON VT-CHITTENDEN VT- 259 PM EDT WED JUL 3 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR EAST CENTRAL CHITTENDEN AND NORTHWESTERN WASHINGTON COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING OCCURRING OVER THE HUNTINGTON...HINESBURG...BOLTON...AND RICHMOND AREAS. RADAR ESTIMATES THAT LOCALIZED AMOUNTS OF 1 TO 4 INCHES OF RAIN HAS FALLEN IN THESE LOCATIONS. SEVERAL ROADS HAVE ALREADY BEEN FLOODED OR WASHED OUT IN HUNTINGTON INCLUDING SHERMAN HOLLOW ROAD...HAPPY HOLLOW ROAD...AND EAST STREET. SMALL CREEKS AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE DITCHES WILL BEOVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE OR OCCURRING...ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUNTINGTON...RICHMOND...HINESBURG...BOLTON. IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING... AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY. && LAT...LON 4444 7306 4444 7279 4429 7282 4432 7313 $$ MUCCILLI
264 WGUS71 KBTV 031920 FFSBTV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 320 PM EDT WED JUL 3 2013 VTC007-023-032145- /O.CON.KBTV.FF.W.0015.000000T0000Z-130703T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON VT-CHITTENDEN VT- 320 PM EDT WED JUL 3 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR EAST CENTRAL CHITTENDEN AND NORTHWESTERN WASHINGTON COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING OCCURRING OVER THE HUNTINGTON...HINESBURG...BOLTON...AND RICHMOND AREAS. RADAR ESTIMATES THAT LOCALIZED AMOUNTS OF 1 TO 4 INCHES OF RAIN HAS FALLEN IN THESE LOCATIONS. SEVERAL ROADS HAVE ALREADY BEEN FLOODED OR WASHED OUT IN HUNTINGTON INCLUDING SHERMAN HOLLOW ROAD...HAPPY HOLLOW ROAD...AND EAST STREET. FLASH FLOODING WILL WASH OUT ROADS...AND HOMES AND BUSINESSES IN FLOOD PRONE AREAS MAY BE THREATENED BY FLOOD WATERS. RIVERS AND STREAMS WILL FLOOD VERY QUICKLY IF THEY HAVE NOT ALREADY...AND CULVERTS...BRIDGES...AND ROADSIDE DITCHES WILL BE OVERWHELMED BY WATER. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUNTINGTON...RICHMOND...HINESBURG...BOLTON. IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING... AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY. && LAT...LON 4444 7306 4444 7279 4429 7282 4432 7313 $$ MUCCILLI
637 WGUS51 KBTV 032111 FFWBTV VTC007-023-040345- /O.EXT.KBTV.FF.W.0015.000000T0000Z-130704T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 511 PM EDT WED JUL 3 2013 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NORTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT... EAST CENTRAL CHITTENDEN COUNTY IN NORTHWEST VERMONT... * UNTIL 1145 PM EDT. * AT 448 PM EDT...NUMEROUS ROADS IN HINESBURG AND HUNTINGTON REMAIN EITHER CLOSED OR WASHED OUT DUE TO FLASH FLOODING. THESE INCLUDE HAYDEN HILL ROAD...MEADOW ROAD...AND TEXAS HILL ROAD IN HINESBURG...AND SHERMAN HOLLOW ROAD...HAPPY HOLLOW ROAD...AND EAST STREET IN HUNTINGTON. THE COMBINATION OF ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING IN SOUTHERN CHITTENDEN COUNTY AND RUNOFF FROM PREVIOUS STORMS AFFECTING THE HANKSVILLE AREA WILL MAINTAIN A FLASH FLOOD RISK. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... HUNTINGTON...HINESBURG...RICHMOND...WILLISTON...JONESVILLE. IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY FROM FLOOD WATERS. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. DO NOT GO ON...IN...OR NEAR RIVERS AND STREAMS. THE HIGH WATER LEVELS AND FAST FLOWS CAN BE DEADLY FOR PERSONS CAUGHT IN FLOODWATERS BY ACCIDENT...OR TRY TO SWIM OR BOAT ON FLOODED WATERWAYS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING... AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY. && LAT...LON 4444 7306 4444 7279 4429 7282 4432 7313 $$ LOCONTO
641 WGUS71 KBTV 040208 FFSBTV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1008 PM EDT WED JUL 3 2013 VTC007-023-040216- /O.CAN.KBTV.FF.W.0015.000000T0000Z-130704T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON VT-CHITTENDEN VT- 1008 PM EDT WED JUL 3 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL CHITTENDEN AND NORTHWESTERN WASHINGTON COUNTIES... THE THREAT OF ADDITIONAL RAINFALL CAPABLE OF PRODUCING ADDITIONAL FLASH FLOOD IMPACTS HAS ENDED. WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE THROUGH DAMAGED AREAS. LAT...LON 4444 7306 4444 7279 4429 7282 4432 7313 $$ LOCONTO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 1:39 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 3, 1:39 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 139 PM EDT WED JUL 3 2013 .SYNOPSIS... DEEP TROPICAL MOISTURE RIDING NORTH ALONG A STALLED FRONTAL BOUNDARY WILL CONTINUE TO PROVIDE THE NORTH COUNTRY WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING OVER THE NEXT FEW DAYS...WITH HEAVY DOWNPOURS AND ISOLATED AREAS OF FLOODING POSSIBLE. INCREASINGLY WARM AND HUMID CONDITIONS ARE EXPECTED AS WELL...WITH HIGHS IN THE MID TO UPPER 80S...WITH DEWPOINTS REMAINING IN THE MID TO UPPER 60S. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... AS OF 139 PM EDT WEDNESDAY...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A BOUNDARY DRAPED ACROSS THE NRN ADKS...ACROSS THE CPV AND INTO CENTRAL VT AND THE NEK. BOUNDARY AND ASSOCIATED SHOWERS AND TSTMS GRADUALLY SAGGING SOUTH THIS AFTN. MODERATE TO HEAVY RAINFALL IS OCCURRING WITH THESE SHOWERS/TSTMS...BUT TRAINING NOT OCCURRING. SO AREAS WILL SEE BRIEF PERIODS OF HEAVY RAINFALL. SOME PONDING ON ROADS PSBL WITH HEAVY RAINFALL...BUT AS THE AFTN TURNS TO EARLY EVENING...SHOWERS AND THUNDERSTORMS WILL BEGIN TO DISSIPATE AS THEY TRAVEL SOUTHWARD INTO S CENTRAL VT. PREVIOUS DISCUSSION...LITTLE CHANGE IN LARGE SCALE SYNOPTIC PATTERN WITH BERMUDA HIGH OFF THE EAST COAST AND DEEP CLOSED TROUGH OVER THE MIDWEST. THE RESULT IS A DEEP AND MOIST SOUTH- SOUTHWEST FLOW EXTENDING INTO THE NORTHEAST. MEANWHILE...REMNANTS OF STALLED SURFACE FRONTAL BOUNDARY REMAIN DRAPED ACROSS THE REGION...AND WILL SERVE AS A FOCUS FOR MORE SHOWERS AND POSSIBLE THUNDERSTORMS TODAY. WITH PRECIPITABLE WATER VALUES AROUND 1.75 INCHES...THE POTENTIAL EXISTS FOR SOME LOCALLY HEAVY RAINFALL. WIDELY SCATTERED SHOWERS ACROSS THE REGION AT THIS TIME...BUT CHANCES WILL INCREASE DURING THE DAY DUE SURFACE HEATING AND RESULTING INSTABILITY. GREATEST THREAT FOR HEAVIER SHOWERS AND STORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS...THREAT FOR SOME ISOLATED FLASH FLOODING WILL STILL NEED TO BE MONITORED. 925 MB TEMPS CLIMB TO NEAR +20C TODAY...AND WITH LIMITED SUNSHINE SHOULD SUPPORT MAX TEMPS OF 80-85 IN THE VALLEYS. && .SHORT TERM /7 PM THIS EVENING THROUGH FRIDAY/... AS OF 502 AM EDT WEDNESDAY...PERSISTENCE REMAINS THE RULE THURSDAY THROUGH FRIDAY AS WE REMAIN LOCKED IN BETWEEN BERMUDA HIGH OFF THE EAST COAST AND UPPER TROUGH OVER THE MIDWEST. DECAYING SURFACE BOUNDARY OVER THE REGION LIFTS FURTHER NORTH WHILE THE UPPER RIDGE MOVES SLOWLY WESTWARD. WARM AND MOIST SOUTH-SOUTHWEST FLOW CONTINUES THROUGH THE PERIOD...WITH THREAT OF SHOWERS AND THUNDERSTORMS BOTH DAYS. MAX TEMPS EXPECTED TO BE IN THE MID 80S TO NEAR 90 ON THURSDAY AND FRIDAY WITH DEWPOINTS WELL INTO THE 60S TO AROUND 70. THESE CONDITIONS WILL SUPPORT SUFFICIENT SURFACE BASED INSTABILITY EACH AFTERNOON TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. SERIES OF WEAK AND DIFFICULT TO TIME SHORTWAVES WILL ALSO ENHANCE SHOWER THREAT AT TIMES. PRECIPITABLE WATER VALUES REMAIN ABNORMALLY HIGH...NEAR 2 INCHES...SO THREAT FOR HEAVY DOWNPOURS WILL CONTINUE...WITH THREAT FOR ISOLATED FLASH FLOODING AS SOILS REMAIN VERY SATURATED. NIGHTS WILL BE WARM AND MUGGY WITH LOWS IN THE 60S...TO NEAR 70 IN THE CHAMPLAIN AND SAINT LAWRENCE VALLEYS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 358 AM EDT WEDNESDAY...FOR THE EXTENDED PERIOD...FRIDAY NIGHT THRU SATURDAY OVER THE NORTH COUNTRY HAS REGION REMAINING UNDER SSW FLOW ASSOCIATED WITH BLOCKING RIDGE OFFSHORE AND UPPER TROUGH TO THE WEST. THIS SCENARIO HAS PLAYED OUT OVER THE PAST SEVERAL DAYS RESULTING IN RW/TRW FOR THE AREA. FOR THIS TIME FRAME...WILL CONTINUE THIS TREND WITH AFOREMENTIONED PRECIP IN THE FORECAST...KEEPING POPS IN CHANCE CATEGORY. GOING INTO THE LATTER PORTION OF THE UPCOMING WEEKEND AND INTO NEXT WEEK...CWA WILL SEE A BRIEF TRANSITION FROM ZONAL FLOW OVER AREA...TO WK TROUGH THAT SETS UP OVER THE GREAT LKS REGION. GFS/ECMWF DO DIFFER ON TIMING FOR SWINGING SYSTEM THRU THE AREA. BY TUESDAY...BACKDOOR FRNT COULD APPROACH THE REGION AS TROUGH PUSHES EAST THRU THE AREA...FURTHER ENHANCING CHANCES FOR MORE PRECIP. WILL CONTINUE WITH CHANCE POPS FOR PRECIP AS MDL CONSISTENCY LOW. TEMPS CLOSE TO NORMAL FOR EXTENDED WITH HIGHS IN THE 80S AND LOWS MAINLY IN THE 60S. AS SEEN IN PAST WEEK...PERIODS OF RW/CLDS MOVING OVER AREA OF THE CWA...DAYTIME HIGHS COULD BE AFFECTED BY SEVERAL DEGREES. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... THROUGH 18Z THURSDAY...MIX OF VFR/MVFR COND WITH CEILINGS BKN030-050 W/ -SHRA ESPECIALLY IN THE AFTERNOON. BY 00Z-02Z -RW WILL GIVE WAY TO FG THAT BRINGS VSBY DOWN TO 1-4SM. LOWEST IN SLK/MPV. WINDS SSW 5-10KTS...BECM LGT/VAR AGAIN BY 00Z THURSDAY. AND BR/FG THAT FORMS OVERNIGHT SHOULD LIFT BY 12Z. OUTLOOK 18Z THURSDAY THROUGH MONDAY... 18Z THURSDAY THROUGH 00Z SATURDAY...VFR EXCEPT BRIEF REDUCTION TO MVFR IN SHOWERS EACH AFTERNOON/EVENING...AND IFR SOME LOCATIONS DUE TO FOG GENERALLY 06-12Z. 00Z SATURDAY THROUGH MONDAY...DRYING TREND WITH VFR CONDITIONS AND ONLY SLGT CHC FOR SHOWERS ON SUNDAY. && .HYDROLOGY... AS OF 500 AM EDT WEDNESDAY...OVER THE COMING DAYS...INDIVIDUAL STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AS REGION REMAINS OPEN TO MOISTURE SOURCE IN THE GULF...AND WARM MOIST AIR IS IN PLACE TO FUEL DIURNAL SHOWERS/THUNDERSTORMS. CONFIDENCE IN TIMING TOO LOW FOR ANY FLOOD WATCHES AT THIS TIME...AS THERE WILL BE NO FRONTAL FEATURE TO CONCENTRATE RAINFALL. BUT THREAT FOR ISOLATED AREAS OF FLOODING EXISTS EACH DAY THROUGH FRIDAY. && .MARINE... A LAKE THUNDERSTORM ADVISORY IS IN EFFECT...HEAVY RAIN SHOWERS ARE DEVELOPING AND MOVING ALONG A BOUNDARY STRETCHED ACROSS THE NRN ADKS...CPV INTO THE NEK. SOME SHOWERS WILL CONTAIN THUNDER AND LIGHTNING THIS AFTN. THE HEAVY RAIN WITHIN THESE SHOWERS WILL RESULT IN REDUCED VISIBILITIES TO LESS THAN 3 SM. WINDS WILL GENERALLY CONTINUE TO BE OUT OF THE N-NE FOR NORTHERN HALF OF THE LAKE...NORTH OF THE BOUNDARY...AND S-SE SOUTH OF THE BOUNDARY. THIS BOUNDARY WILL GRADUALLY SAG SOUTH THIS AFTN...BUT HEAVY RAIN SHOWERS WITH PSBL EMBEDDED THUNDER WILL CONTINUE INTO THE LATE AFTERNOON ACROSS LAKE CHAMPLAIN. TOWARDS THE EARLY EVENING HOURS...SHOWERS WILL TAPER OFF. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...RJS NEAR TERM...RJS/KGM SHORT TERM...RJS LONG TERM...JN AVIATION...JN/NEILES HYDROLOGY... MARINE...
Hazardous weather outlook, Jul 3, 4:06 AM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 406 AM EDT WED JUL 3 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-040815- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 406 AM EDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH MAY PRODUCE ISOLATED AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 3, 9:50 AM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
950 AM EDT WED JUL 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 2 N ASCUTNEY 43.44N 72.41W
07/02/2013 WINDSOR VT BROADCAST MEDIA
ROUTE 44A WAS CLOSED DUE TO FLOODING
&&
EVENT NUMBER BTV1300190
MUCCILLISpecial weather statement, Jul 3, 10:48 AM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1048 AM EDT WED JUL 3 2013 NYZ028-030-031-034-035-VTZ001-002-005-006-016-017-031600- EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN ESSEX NY- EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-SOUTHERN FRANKLIN NY- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT- 1048 AM EDT WED JUL 3 2013 ...SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL MOVE THROUGH THE NORTHEASTERN ADIRONDACKS AND NORTHERN CHAMPLAIN VALLEY... AT 1036 AM EDT...SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY RAINFALL WERE LOCATED ACROSS NORTHERN ESSEX AND CLINTON COUNTIES IN NEW YORK...AND MOVING EAST AT 20 MPH. VERY HEAVY RAIN WITH LOCALIZED AMOUNTS OF A HALF TO ONE INCH IN ONE HOUR WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... FRANKLIN MILLS...KEESEVILLE...AUSABLE FORKS...SARANAC...PLATTSBURGH...MILTON...GEORGIA CENTER... BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE VISIBILITY. LAT...LON 4488 7289 4449 7286 4432 7421 4483 7386 MUCCILLI
Special weather statement, Jul 3, 11:59 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1159 AM EDT WED JUL 3 2013 NYZ028-034-035-VTZ005-006-008-017-018-031700- EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY- EASTERN ESSEX NY-LAMOILLE VT-WASHINGTON VT-WESTERN CHITTENDEN VT- WESTERN ESSEX NY- 1159 AM EDT WED JUL 3 2013 ...SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL MOVE THROUGH CHITTENDEN AND NORTHEASTERN ESSEX COUNTIES... AT 1148 AM EDT...SHOWERS PRODUCING HEAVY RAINFALL WERE LOCATED ACROSS NORTHEASTERN ESSEX AND CHITTENDEN COUNTIES...MOVING EAST AT 15 MPH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL OF A HALF INCH TO ONE INCH IN ONE HOUR WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... SOUTH BURLINGTON...BURLINGTON...WILLISTON...ESSEX JUNCTION...SHELBURNE...ESSEX JUNCTION...WILLISTON...WILLSBORO... BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE VISIBILITY. BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS. TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4460 7277 4428 7280 4434 7355 4455 7347 MUCCILLI
Special weather statement, Jul 3, 12:07 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1207 PM EDT WED JUL 3 2013
NYZ028-031-VTZ001-031700-
EASTERN CLINTON NY-GRAND ISLE VT-WESTERN CLINTON NY-
1207 PM EDT WED JUL 3 2013
...SHOWERS PRODUCING HEAVY RAINFALL WILL MOVE THROUGH SOUTHERN
CLINTON AND SOUTHERN GRAND ISLE COUNTIES...
AT 1201 PM EDT...SHOWERS PRODUCING HEAVY RAINFALL WERE LOCATED NEAR
CLAYBURG AND SARANAC...MOVING EAST AT 20 MPH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL OF UP TO ONE INCH IN ONE HOUR
WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING
OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND
STREAMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SARANAC...CLAYBURG...SCHUYLER FALLS...PLATTSBURGH...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4476 7326 4473 7323 4469 7322 4458 7329
4456 7336 4455 7336 4454 7382 4474 7383
4480 7325
MUCCILLISpecial weather statement, Jul 3, 12:50 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1250 PM EDT WED JUL 3 2013 NYZ030-031-034-031745- SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-WESTERN ESSEX NY- 1250 PM EDT WED JUL 3 2013 ...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL FRANKLIN...NORTH CENTRAL ESSEX AND SOUTHWESTERN CLINTON COUNTIES... AT 1242 PM EDT...A STRONG THUNDERSTORM PRODUCING HEAVY RAIN WAS NEAR LAKE CLEAR...MOVING EAST AT 15 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS ALSO PRODUCING VERY HEAVY RAINFALL WITH UP TO A HALF INCH TO ONE AND A HALF INCHES FALLING IN ONE HOUR. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... BLOOMINGDALE...ONCHIOTA...VERMONTVILLE...FRANKLIN FALLS...UNION FALLS...ALDER BROOK...WILMINGTON...HAWKEYE... BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE VISIBILITY. LAT...LON 4456 7385 4430 7376 4426 7434 4449 7434 MUCCILLI
Special weather statement, Jul 3, 1:01 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 101 PM EDT WED JUL 3 2013 NYZ034-035-VTZ005-006-008-009-017-018-031800- EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY-LAMOILLE VT-WASHINGTON VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT- WESTERN ESSEX NY- 101 PM EDT WED JUL 3 2013 ...SHOWERS PRODUCING HEAVY RAINFALL WILL CONTINUE TO AFFECT CHITTENDEN...NORTHEASTERN ESSEX...NORTHWESTERN ADDISON...NORTHWESTERN WASHINGTON AND SOUTHWESTERN LAMOILLE COUNTIES... AT 1254 PM EDT...SHOWERS PRODUCING HEAVY RAINFALL WERE LOCATED FROM SMUGGLERS NOTCH TO WILLISTON VERMONT TO LEWIS NEW YORK...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN WITH LOCALIZED AMOUNTS OF A HALF INCH TO ONE INCH IN ONE HOUR WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... WILLISTON...RICHMOND...SHELBURNE...HINESBURG...BOLTON... WHALLONSBURG... BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE VISIBILITY. LAT...LON 4433 7248 4406 7343 4435 7366 4466 7272 MUCCILLI
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:15 PM EDT | Flash Flood Warning | BTV | Windsor | 4 hr |
| Jul 3, 10:48 AM EDT | Special Weather Statement | BTV | Franklin, Grand Isle | 72 min |
| Jul 3, 11:59 AM EDT | Special Weather Statement | BTV | Chittenden | 61 min |
| Jul 3, 1:01 PM EDT | Special Weather Statement | BTV | Chittenden | 59 min |
| Jul 3, 2:05 PM EDT | Special Weather Statement | BTV | Chittenden, Washington | 85 min |
| Jul 3, 3:30 PM EDT | Special Weather Statement | BTV | Chittenden, Washington | 90 min |
| Jul 3, 3:50 PM EDT | Flash Flood Warning | BTV | Addison, Chittenden, Washington | 4 hr |
| Jul 3, 4:52 PM EDT | Special Weather Statement | BTV | Addison, Chittenden, Washington | 53 min |
| Jul 3, 6:20 PM EDT | Special Weather Statement | BTV | Orange | 55 min |
Nearby
Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.